Alert archive / South Dakota / Flash Flood Warnings in 2001
Flash Flood Warning 5, NWS Aberdeen, SD
NWS Aberdeen, SD issued this flash flood warning at Jul 15, 2001, 10:11 PM MDT for Corson County, South Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2001, 10:11 PM MDT (04:11 UTC)
- Expired
- Jul 16, 2001, 1:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Corson County, SD
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 4.2 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -94 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 131 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KABR 160416 FFWABR SDC031-160715- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 1011 PM MDT SUN JUL 15 2001 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * FLASH FLOOD WARNING FOR... CORSON COUNTY IN NORTH CENTRAL SOUTH DAKOTA * UNTIL 115 AM MDT * AT 1011 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL WAS OCCURRING OVER THE WARNED AREA. DOPPLER RADAR HAS ESTIMATED UP TO 3 INCHES OF RAIN HAS FALLEN OVER THE LAST TWO HOURS ACROSS WESTERN CORSON COUNTY WEST OF HIGHWAY 65. THIS AREA HAS ALREADY RECEIVED HEAVY RAIN EARLIER TODAY AND LAST NIGHT. ADDITIONAL THUNDERSTORMS WILL CONTINUE TO DEVELOP OVER WESTERN SOUTH DAKOTA LATE TONIGHT AND MOVE INTO THIS AREA. THIS WILL MEAN THE POSSIBILITY FOR ADDITIONAL HEAVY RAIN AND FLOODING THROUGHOUT THE NIGHT. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. EXCESSIVE RUNOFF FROM THIESE THUNDERSTORMS WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS AND RANCHLAND ALONG THE BANKS OF CREEKS AND STREAMS. $$ FAUCETTE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 7:40 PM MDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jul 15, 7:40 PM MDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST
SOUTH DAKOTA AND WEST CENTRAL MINNESOTA
NATIONAL WEATHER SERVICE ABERDEEN SD
840 PM CDT SUN JUL 15 2001
WATER VAPOR IMAGERY CLEARLY SHOWS NEXT MID LEVEL SHORT WAVE LOCATED
FROM EASTERN MT SOUTH INTO SW SD AND WESTERN NE. AHEAD OF THIS WAVE
CONVECTION HAS DEVELOPED MAINLY ACROSS NW SD...BUT SOME ISOLATED
ACTIVITY HAS BEEN NOTED OVER PARTS OF WESTERN NE INTO SW SD. EVNG
UPPER AIR SHOWED A PWAT OF ABOUT 1.5 INCHES AT ABR WHILE EARLIER
GOES SOUNDINGS SHOWED 1.5 TO 2 INCHES ACROSS CENTRAL SD. SOME DEW
POINT POOLING WAS NOTED EARLIER ACROSS FAR NORTHERN SD. STORMS
YESTERDAY AND LAST NIGHT PRODUCED FROM 4 TO 8 INCHES OF RAIN...
ESTIMATED FROM WSR-88DS...ACROSS NORTH CENTRAL SD AND ADDITIONAL
RAINS THIS EVNG HAVE LEAD TO SOME MINOR FLOODING IN CORSON COUNTY.
HIGH WBZ HEIGHTS AND LITTLE SHEAR HAS REDUCED LIKELIHOOD OF SEVERE
WEATHER WITH THESE STORMS...BUT HEAVY RAIN STILL POSSIBLE WITH ANY
STORMS THAT DEVELOP. AS THE SHORT WAVE MOVES INTO THE REGION WE
SHOULD SEE LOWER LVL FLOW BACK ENOUGH TO DRAW MORE LOW/MID LVL MSTR
INTO THE REGION...MAINLY THE CENTRAL PORTIONS OF THE STATE.
GIVEN PREVIOUS DAYS RAINS AND POSSIBILITY OF STORMS REDEVELOPING
ACROSS CENTRAL SD WILL MAINTAIN FFA THROUGH THE EARLY MRNG HOURS FOR
CENTRAL AND NORTH CENTRAL SD. WILL NEED TO UPDATE ZONES TO CHANGE
TIMING FOR EASTERN CONVECTION TONIGHT AS IT APPEARS I#T WILL BE LATER
AND WILL BACK OFF HEAVY RAIN WORDING EAST.
.ABR...FLASH FLOOD WATCH TONIGHT ZONES 003>005...009...010...015>017
...033>037...045...048...051.
FAUCETTEIn the hours before
Local storm report, Jul 15, 6:40 PM MDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ABERDEEN, SD
740 PM CDT SUN JUL 15 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 PM WALKER SD FLOOD
07/15/01 CORSON WATER REPORTED OVER A
COUNTY ROAD NORTH OF WALKER
AND MCLAUGHLINThe office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 6:27 PM MDT | Severe Thunderstorm Warning | ABR | Stanley | 48 min |
| Jul 16, 12:10 AM MDT | Severe Thunderstorm Warning | ABR | Corson | 50 min |
| Jul 16, 1:15 AM MDT | Flash Flood Warning | ABR | Corson | 3 hr |
| Jul 16, 1:38 AM MDT | Severe Thunderstorm Warning | ABR | Campbell | 37 min |
| Jul 16, 2:08 AM MDT | Severe Thunderstorm Warning | ABR | McPherson | 67 min |
Nearby
Flash Flood Warnings in South Dakota, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.